Alert archive / New York / Flood Watches in 2020
Flood Watch 2, NWS Buffalo, NY
NWS Buffalo, NY issued this flood watch at Dec 23, 2020, 8:00 PM EST for 4 counties in New York. It took effect at Dec 24, 2020, 10:00 AM EST. It was in force for 32 hr.
The area
The counties it named.
The facts
- Issued
- Dec 23, 2020, 8:00 PM EST (01:00 UTC)
- In effect from
- Dec 24, 2020, 10:00 AM EST
- Expired
- Dec 25, 2020, 6:10 PM EST
- In force
- 32 hr
- Issued by
- NWS Buffalo, NY
- Flood severity
- None
Counties Allegany County, NY, Jefferson County, NY, Lewis County, NY, Livingston County, NY
The radar
The Ft Drum radar (KTYX), 112 km from the middle of the area, began a volume at 01:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 1.0 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2422 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 372 m²/s²
- 0-3 km storm-relative helicity
- 386 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
137 WGUS61 KBUF 240100 FFABUF URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Buffalo NY 800 PM EST Wed Dec 23 2020 NYZ013-021-240900- /O.NEW.KBUF.FA.A.0002.201224T1500Z-201225T1800Z/ /00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Livingston-Allegany- Including the cities of Wellsville and Geneseo 800 PM EST Wed Dec 23 2020 ...FLOOD WATCH IN EFFECT FROM THURSDAY MORNING THROUGH FRIDAY AFTERNOON... The National Weather Service in Buffalo has issued a * Flood Watch for a portion of western New York, including the following counties, Allegany and Livingston. * From Thursday morning through Friday afternoon * The combination of run-off from snow melt and between 1 and 1.5 inches of rain will cause levels on upper portions of the Genesee River to rise to near flood stage. Minor flooding is possible along the Genesee River south of Mount Morris Dam late Thursday into Friday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flood Watch means there is a potential for flooding based on current forecasts. You should monitor later forecasts and be alert for possible flood warnings. Those living in areas prone to flooding should be prepared to take action should flooding develop. && $$ NYZ007-008-240900- /O.NEW.KBUF.FA.A.0002.201224T1700Z-201226T1100Z/ /00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Jefferson-Lewis- Including the cities of Watertown and Lowville 800 PM EST Wed Dec 23 2020 ...FLOOD WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH LATE FRIDAY NIGHT... The National Weather Service in Buffalo has issued a * Flood Watch for a portion of central New York, including the following counties, Jefferson and Lewis. * From Thursday afternoon through late Friday night * The combination of run-off from snow melt and between 1 and 2 inches of rain will cause levels on the Black River to rise to near flood stage. Minor flooding is possible along the Black River late Thursday through Friday night. There also may be ponding of water in low-lying areas. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flood Watch means there is a potential for flooding based on current forecasts. You should monitor later forecasts and be alert for possible flood warnings. Those living in areas prone to flooding should be prepared to take action should flooding develop. && $$ Apffel
6 follow-up statements
596 WGUS61 KBUF 240856 FFABUF Flood Watch National Weather Service Buffalo NY 356 AM EST Thu Dec 24 2020 NYZ013-021-241700- /O.CON.KBUF.FA.A.0002.201224T1500Z-201225T1800Z/ /00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Livingston-Allegany- Including the cities of Wellsville and Geneseo 356 AM EST Thu Dec 24 2020 ...FLOOD WATCH REMAINS IN EFFECT FROM 10 AM EST THIS MORNING THROUGH FRIDAY AFTERNOON... The Flood Watch continues for * A portion of western New York, including the following counties, Allegany and Livingston. * From 10 AM EST this morning through Friday afternoon * The combination of run-off from snow melt and between 1 and 2 inches of rain will cause levels on upper portions of the Genesee River to rise to near flood stage. Minor flooding is possible along the Genesee River south of Mount Morris Dam late Thursday into Friday. There also may be ponding of water in low-lying areas. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flood Watch means there is a potential for flooding based on current forecasts. You should monitor later forecasts and be alert for possible flood warnings. Those living in areas prone to flooding should be prepared to take action should flooding develop. && $$ NYZ007-008-241700- /O.CON.KBUF.FA.A.0002.201224T1700Z-201226T1100Z/ /00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Jefferson-Lewis- Including the cities of Watertown and Lowville 356 AM EST Thu Dec 24 2020 ...FLOOD WATCH REMAINS IN EFFECT FROM NOON EST TODAY THROUGH LATE FRIDAY NIGHT... The Flood Watch continues for * A portion of central New York, including the following counties, Jefferson and Lewis. * From Noon EST today through late Friday night * The combination of run-off from snow melt and around 2 inches of rain will cause levels on the Black River to rise to near flood stage. Minor flooding is possible along the Black River late Thursday through Friday night. There also may be ponding of water in low-lying areas. $$ Hitchcock
503 WGUS61 KBUF 241645 FFABUF Flood Watch National Weather Service Buffalo NY 1145 AM EST Thu Dec 24 2020 NYZ013-021-250045- /O.CON.KBUF.FA.A.0002.000000T0000Z-201225T1800Z/ /00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Livingston-Allegany- Including the cities of Wellsville and Geneseo 1145 AM EST Thu Dec 24 2020 The Flood Watch continues for * A portion of western New York, including the following counties, Allegany and Livingston. * Through Friday afternoon * The combination of run-off from snow melt and between 1 and 2 inches of rain will cause levels on upper portions of the Genesee River to rise to near flood stage. Minor flooding is possible along the Genesee River south of Mount Morris Dam late Thursday into Friday. There also may be ponding of water in low-lying areas. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flood Watch means there is a potential for flooding based on current forecasts. You should monitor later forecasts and be alert for possible flood warnings. Those living in areas prone to flooding should be prepared to take action should flooding develop. && $$ NYZ007-008-250045- /O.CON.KBUF.FA.A.0002.201224T1700Z-201226T1100Z/ /00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Jefferson-Lewis- Including the cities of Watertown and Lowville 1145 AM EST Thu Dec 24 2020 The Flood Watch continues for * A portion of central New York, including the following counties, Jefferson and Lewis. * Through late Friday night * The combination of run-off from snow melt and around 2 inches of rain will cause levels on the Black River to rise to near flood stage. Minor flooding is possible along the Black River late Thursday through Friday night. There also may be ponding of water in low-lying areas. $$ Zaff
397 WGUS61 KBUF 250038 FFABUF Flood Watch National Weather Service Buffalo NY 738 PM EST Thu Dec 24 2020 .Heavy rain may fall on a deep primed snowpack leading to the melt increasing. Flows in Rivers may increase quickly and reach critical levels. NYZ013-021-250845- /O.CON.KBUF.FA.A.0002.000000T0000Z-201225T1800Z/ /00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Livingston-Allegany- Including the cities of Wellsville and Geneseo 738 PM EST Thu Dec 24 2020 ...FLOOD WATCH REMAINS IN EFFECT THROUGH FRIDAY AFTERNOON... The Flood Watch continues for * A portion of western New York, including the following counties, Allegany and Livingston. * Through Friday afternoon * The combination of run-off from snow melt and up to an inch of rain will cause levels on upper portions of the Genesee River to rise to near flood stage. There also may be ponding of water in low-lying areas. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flood Watch means there is a potential for flooding based on current forecasts. You should monitor later forecasts and be alert for possible flood warnings. Those living in areas prone to flooding should be prepared to take action should flooding develop. && $$ NYZ007-008-250845- /O.CON.KBUF.FA.A.0002.000000T0000Z-201226T1100Z/ /00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Jefferson-Lewis- Including the cities of Watertown and Lowville 738 PM EST Thu Dec 24 2020 ...FLOOD WATCH REMAINS IN EFFECT THROUGH LATE FRIDAY NIGHT... The Flood Watch continues for * A portion of central New York, including the following counties, Jefferson and Lewis. * Through late Friday night * The combination of run-off from snow melt and between one and one and a half inches of rain will cause levels on the Black River to rise to near flood stage. Minor flooding is possible along the Black River through Friday night. There also may be ponding of water in low-lying areas. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flood Watch means there is a potential for flooding based on current forecasts. You should monitor later forecasts and be alert for possible flood warnings. Those living in areas prone to flooding should be prepared to take action should flooding develop. && $$ TMA
286 WGUS61 KBUF 250834 FFABUF Flood Watch National Weather Service Buffalo NY 334 AM EST Fri Dec 25 2020 .Excessive runoff from heavy rain and snowmelt will produce significant rises on the upper Genesee River and Black River, with both nearing flood stage. NYZ013-021-251645- /O.CON.KBUF.FA.A.0002.000000T0000Z-201225T1800Z/ /00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Livingston-Allegany- Including the cities of Wellsville and Geneseo 334 AM EST Fri Dec 25 2020 ...FLOOD WATCH REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... The Flood Watch continues for * A portion of western New York, including the following counties, Allegany and Livingston. * Until 1 PM EST this afternoon * The combination of run-off from snow melt and 1 to 2 inches of rain will cause levels on upper portions of the Genesee River to rise to near flood stage. There also may be ponding of water in low-lying areas. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flood Watch means there is a potential for flooding based on current forecasts. You should monitor later forecasts and be alert for possible flood warnings. Those living in areas prone to flooding should be prepared to take action should flooding develop. && $$ NYZ007-008-251645- /O.CON.KBUF.FA.A.0002.000000T0000Z-201226T1100Z/ /00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Jefferson-Lewis- Including the cities of Watertown and Lowville 334 AM EST Fri Dec 25 2020 ...FLOOD WATCH REMAINS IN EFFECT THROUGH LATE TONIGHT... The Flood Watch continues for * A portion of central New York, including the following counties, Jefferson and Lewis. * Through late tonight * The combination of run-off from snow melt and between 1 to 2 inches of rain will cause levels on the Black River to rise to near flood stage. Minor flooding is possible along the Black River through Friday night. There also may be ponding of water in low-lying areas. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flood Watch means there is a potential for flooding based on current forecasts. You should monitor later forecasts and be alert for possible flood warnings. Those living in areas prone to flooding should be prepared to take action should flooding develop. && $$ Hitchcock
959 WGUS61 KBUF 251257 FFABUF Flood Watch National Weather Service Buffalo NY 757 AM EST Fri Dec 25 2020 .Heavy rain may fall on a deep primed snowpack leading to the melt increasing. Flows in Rivers may increase quickly and reach critical levels. NYZ013-021-251400- /O.CAN.KBUF.FA.A.0002.000000T0000Z-201225T1800Z/ /00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Livingston-Allegany- Including the cities of Wellsville and Geneseo 757 AM EST Fri Dec 25 2020 ...FLOOD WATCH IS CANCELLED... The Flood Watch for a portion of western New York, including the following areas, Allegany and Livingston has been cancelled. Flooding is no longer expected to pose a threat. Please continue to heed remaining road closures. $$ NYZ007-008-252100- /O.CON.KBUF.FA.A.0002.000000T0000Z-201226T1100Z/ /00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Jefferson-Lewis- Including the cities of Watertown and Lowville 757 AM EST Fri Dec 25 2020 ...FLOOD WATCH REMAINS IN EFFECT THROUGH LATE TONIGHT... The Flood Watch continues for * A portion of central New York, including the following counties, Jefferson and Lewis. * Through late tonight * The combination of run-off from snow melt and between 1 to 2 inches of rain will cause levels on the Black River to rise to near flood stage. Minor flooding is possible along the Black River through Friday night. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flood Watch means there is a potential for flooding based on current forecasts. You should monitor later forecasts and be alert for possible flood warnings. Those living in areas prone to flooding should be prepared to take action should flooding develop. && $$ RSH
338 WGUS61 KBUF 252310 FFABUF Flood Watch National Weather Service Buffalo NY 610 PM EST Fri Dec 25 2020 NYZ007-008-260015- /O.CAN.KBUF.FA.A.0002.000000T0000Z-201226T1100Z/ /00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Jefferson-Lewis- Including the cities of Watertown and Lowville 610 PM EST Fri Dec 25 2020 ...FLOOD WATCH IS CANCELLED... The Flood Watch for a portion of central New York, including the following areas, Jefferson and Lewis has been cancelled. Flooding is no longer expected to pose a threat. Please continue to heed remaining road closures. $$ TMA
What forecasters said that day
The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this flood watch went out at Dec 23, 6:41 PM EST, 1 hour 19 minutes earlier.
Area forecast discussion, Dec 23, 6:41 PM EST, 1 hour 19 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
641 PM EST Wed Dec 23 2020
.SYNOPSIS...
Breezy, southerly winds will keep the region warm and mostly dry
tonight. A significant storm system will bring a soaking rain on
Christmas Eve, along with warm and breezy conditions. A powerful
cold front will cross the area Christmas Eve night, with rain
changing over to an accumulating snow from west to east. This will
be accompanied by a much colder airmass, with potentially heavy lake
effect snow east and northeast of Lakes Erie and Ontario for
Christmas Day into the holiday weekend.
&&
.NEAR TERM /THROUGH THURSDAY/...
Regional radar shows an area of showers from southern Ontario to
Ohio moving east-northeast tonight. These showers are co-located
with a 50-60kt low-level jet which will eventually move across
Western and North Central NY tonight. Dry air will help erode
some of these showers as they move towards Western NY tonight
however sprinkles or a light shower can't be ruled out mainly
near Lake Erie tonight. As the low-level jet approaches, a
southeast surface wind is allowing some gusts to reach the
surface in the common locations where downsloping occurs
including west of the Chautauqua Ridge in Chautauqua county and
across southern Erie county. We have already seen wind gusts
40-50 mph at Fredonia and Dunkirk early this evening. Expect
gusts up to 50 mph in these locations tonight. Showers may limit
some mixing but there should be enough breaks for gusts to mix
down.
Low pressure over the upper Mississippi Valley then sends its cold
front towards the lower lakes for the second half. Deep moisture
streaming northward and large scale ascent will then lead to
increasing chances for rain as we head towards daybreak Thursday.
Temperatures wise, we may see a brief dip from daytime highs, but
will then slowly rise through the overnight with temperatures
ranging from the upper 30s to mid 40s by early Thursday morning.
Anticipating a wet and soggy day Thursday as a steady stream of
moisture lifts up along and ahead of the front. While this
occurs, a potent shortwave rounding the base of the mid-level
trough will aid in a secondary low developing along the front.
It is this low, forecast to track across PA and then into the
North Country, that will likely bring some accumulating
synoptic snows and then lake effect NE of the lakes into
Saturday. More on that in the short term disco...
Otherwise, outside of the rain, it will be a mild and breezy
day with wind gusts potentially gusting as high as 35 mph. With
the region firmly in the warm sector, +4 to +5C at H850, highs
should climb into the 40s to even low 50s in some locations.
&&
.SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY/...
There will be two distinct phases for accumulating snowfall. The
first will primarily affect far SW NY Thursday night, which roughly
includes higher elevations of Chautauqua County, Western Cattaraugus
County, and Southwestern Erie County. This area will get clipped by
the heavier synoptic snow, potentially up to 12", on the cold side
of a developing surface low moving from PA into the North Country by
Friday morning. With the above in mind, issued a Winter Storm
Warning for SW NY, knowing that this will need to be converted to a
LES Warning after the synoptic snow ends. This should also match our
neighbors across the NYS line.
The 2nd phase will be lake effect that will develop during Friday,
starting out as a relatively weak band initially over far Western NY
during the morning. This should intensify however as the band
develops a full lake fetch as the coldest air aloft (easily seen by
following forecast 500mb temps) moves toward the region from the
WSW. Expect a full blown LES band over the Buffalo and possibly
northtowns by Friday eve, before the band begins to move S a little
again Friday night and settles over the more traditional areas just
South of Buffalo and over the Southtowns, where it should slowly
weaken through Saturday. There should only be 1-2" from the
synoptic snow, then a long enough break before the LES band begins.
Therefore, went just with a LES Warning for Northern Erie and
(Western portions of) Genesee and Wyoming counties.
Adding up both the synoptic snow and LES snow, some areas could see
1-2' of snow.
Briefly covering the pattern responsible...a well-formed longwave
trough now covers much of the Central US. This has spawned a
surface low with associated blizzard conditions over the Upper
MidWest. But this feature allows a strong jet on the south side of
the trough to spin up a secondary low over the Midwest and into PA
by Thursday evening, while abundant moisture streams north from the
Gulf of Mexico. Cold air over the midwest should then move east,
changing any ongoing rain over to snow, at least for WNY. Highest
snow totals will be closest to the PA state line/over the Chautauqua
Ridge where there may be a little lake enhancement by Friday
morning. Far less is expected further inland. Meanwhile, areas from
near KROC east to the Eastern Lake Ontario may still wake up to
grass instead of a White Christmas. But this will change, at least
for lake snow-prone areas as colder air aloft rushes into the region
later Friday.
As noted above, a full blow LES band will be underway by Friday
evening, and a similar lake response is expected ~Friday night ENE
of Lake Ontario. This is fairly far out the the forecast though, so
left a Watch in place. By Saturday, the LES bands should be
ongoing. One concern will be another Canadian-sourced shortwave
trough that will race ESE during the day. This may force the lake
bands to back a little, particularly east of Lake Ontario, before
being snapped back to the ESE later in the day or Saturday eve. With
uncertainty and details still a little fuzzy, the Watch seems
reasonable for now.
&&
.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
Lighter lake snows will linger into Sunday and eventually fall
apart as warm advection ahead of the next system to affect the
area turns flow southerly and warms temperatures into the start
of next week. Long range guidance in fairly good agreement on a
shortwave trough rounding the base of the Northern Stream on
Monday. The associated cold front crosses the Great Lakes region
during the day Monday, leading to snow shower chances across
the area. Daytime heating on Monday may raise temperatures
enough for some rain to mix in with the snow, but should be all
snow again by Monday evening. The large scale system pushes out
of the area by Tuesday morning, but much cooler air ushering in
behind the front may lead to some lake effect snow for Tuesday
and possibly into Wednesday.
&&
.AVIATION /00Z THURSDAY THROUGH MONDAY/...
A strong 50-60kt low-level jet will enter Western NY and North
Central NY tonight. This will create LLWS at all terminals
tonight and Thursday morning. Breezy, southerly winds will occur
at the terminals through most of the TAF period. A cold front
enters Western NY Thursday afternoon and rain will transition to
snow at KJHW by 12/25 00z.
VFR conditions will continue tonight. CIGS will begin to lower
towards daybreak Thursday as widespread rain moves into the region.
CIGS will eventually become IFR for most locations Thursday
afternoon.
Outlook...
Thursday night...Rain changes over to snow across far Western NY
with MVFR/IFR likely, even LIFR will be possible within snow.
Friday and Saturday...MVFR with IFR possible in lake effect snows.
Sunday and Monday...MVFR with chance of snow showers.
&&
.MARINE...
Surface ridge along the Mid-Atlantic will move east of the area this
evening, with choppy conditions developing quickly on area lakes.
Tonight, a strengthening storm system will then move into the upper
Great Lakes. A tightening pressure gradient between systems will
then provide strong enough southerlies to produce our next round of
Small Craft Advisory conditions tonight through the day on Thursday,
mainly for winds due to the offshore wind component.
&&
.HYDROLOGY...
The combination of rain on Thursday into Thursday night may
result in minor flooding at some locations. The main concern for
our area is upper portions of the Genesee River basin which
extends into northern Pennsylvania. The combination of 1-1.5
inches of rain along with roughly an inch of snow water
equivalent could push the Wellsville and Portageville forecast
points to near Flood Stage on Friday. There is no flood risk
past Mt. Morris Dam due to the flood control structure. It's
possible that a Flood Watch will be needed for Allegany and
Livingston Counties.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...Winter Storm Watch from late Thursday night through Saturday
afternoon for NYZ006>008.
Lake Effect Snow Warning from noon Friday to 7 PM EST Saturday
for NYZ010>012.
Wind Advisory until 6 AM EST Thursday for NYZ019-085.
Winter Storm Warning from 7 PM Thursday to 7 PM EST Saturday
for NYZ019-020-085.
MARINE...Small Craft Advisory until 1 PM EST Thursday for LEZ020.
Small Craft Advisory until 1 PM EST Thursday for LEZ040-
041.
Small Craft Advisory until 4 PM EST Thursday for
LOZ043-044.
Small Craft Advisory until 1 PM EST Thursday for LOZ042.
Small Craft Advisory until 10 PM EST Thursday for LOZ045.
&&
SYNOPSIS...AR/HSK/JM
NEAR TERM...AR/HSK
SHORT TERM...Apffel/Zaff
LONG TERM...PP/Zaff
AVIATION...HSK
MARINE...AR/JM
HYDROLOGY...ApffelHazardous weather outlook, Dec 23, 5:46 PM EST, 2 hours 14 minutes before
Hazardous Weather Outlook National Weather Service Buffalo NY 546 PM EST Wed Dec 23 2020 NYZ019-085-242300- Chautauqua-Southern Erie- 546 PM EST Wed Dec 23 2020 ...WIND ADVISORY IN EFFECT UNTIL 6 AM EST THURSDAY... ...WINTER STORM WARNING IN EFFECT FROM 7 PM THURSDAY TO 7 PM EST SATURDAY... This Hazardous Weather Outlook is for portions of western New York. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Storm Warning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ010>012-242300- Northern Erie-Genesee-Wyoming- 546 PM EST Wed Dec 23 2020 ...LAKE EFFECT SNOW WARNING IN EFFECT FROM NOON FRIDAY TO 7 PM EST SATURDAY... This Hazardous Weather Outlook is for portions of western New York. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Lake Effect Snow Warning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ020-242300- Cattaraugus- 546 PM EST Wed Dec 23 2020 ...WINTER STORM WARNING IN EFFECT FROM 7 PM THURSDAY TO 7 PM EST SATURDAY... This Hazardous Weather Outlook is for portions of western New York. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Storm Warning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ001>005-014-242300- Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Ontario- 546 PM EST Wed Dec 23 2020 This Hazardous Weather Outlook is for portions of western and north central New York. .DAY ONE...Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Rain will develop late tonight and then continue on Thursday. The rain will then change to snow from west to east Thursday night. Some snow accumulation is likely during this period, and a rapid drop in temperatures may result in wet surfaces quickly freezing. This may cause icy roads late Thursday night into Christmas morning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ006>008-242300- Oswego-Jefferson-Lewis- 546 PM EST Wed Dec 23 2020 ...WINTER STORM WATCH IN EFFECT FROM LATE THURSDAY NIGHT THROUGH SATURDAY AFTERNOON... This Hazardous Weather Outlook is for portions of central New York. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Storm Watch. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ013-021-242300- Livingston-Allegany- 546 PM EST Wed Dec 23 2020 This Hazardous Weather Outlook is for portions of western New York. .DAY ONE...Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Rain will develop late tonight and then continue on Thursday. The rain will then change to snow from west to east Thursday night. Some snow accumulation is likely during this period, and a rapid drop in temperatures may result in wet surfaces quickly freezing. This may cause icy roads late Thursday night into Christmas morning. Also, the combination of rain and snow melt may cause the Genesee River to approach or potentially exceed flood stage on Christmas Day through early Saturday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-242300- Upper Niagara River and Buffalo Harbor- Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- Lower Niagara River- Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- Lake Ontario open waters from the Niagara River to Hamlin Beach- Lake Ontario open waters from Hamlin Beach to Sodus Bay- Lake Ontario open waters from Sodus Bay to Mexico Bay- Lake Ontario open waters from Mexico Bay to the Saint Lawrence River- Saint Lawrence River from Cape Vincent to Ogdensburg- Saint Lawrence River from Ogdensburg to Saint Regis- 546 PM EST Wed Dec 23 2020 This Hazardous Weather Outlook is for the New York waters of Lake Erie, Lake Ontario, and the Saint Lawrence River. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf
The office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 24, 3:52 AM EST | Winter Weather Advisory | BUF | Allegany, Erie, Genesee, Livingston, Monroe, Niagara and 4 more | 30 hr |
| Dec 24, 1:14 PM EST | Small Craft Advisory | BUF | 67 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.